Header menu link for other important links
Mathematical modeling of drought resilience in agriculture
Published in
Volume: 26
Issue: 2
Pages: 237 - 258
Abstract. Ensuring drought resilience for farmers is an important policy concern. Yet, a quantitative treatment of the concept of drought resilience has been lacking in the literature. This paper designs a mathematical model of drought resilience to assess farmers' survival strategies when faced with the prospect of repeated droughts. A key distinction is being made here between consecutive droughts and one-off droughts, as it is the former, which is of most concern to farmers as well as policy makers. The mathematical model is generalized to incorporate the possibility of more than one set of a certain number of consecutive droughts occurring in the future. Findings indicate varying implications for groundwater sustainability when resilience outcomes are directly linked to the length of a farmer's drought planning horizon as well as to the planned minimum consumption during drought years. Copyright © 2012 Wiley Periodicals, Inc.
About the journal
Published in
Open Access
Impact factor